Does sildenafil contribute to acute coronary thrombosis? [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2012; 40(6): 536-539 | DOI: 10.5543/tkda.2012.47716

Does sildenafil contribute to acute coronary thrombosis?

Ersan Tatlı, Mehmet Akif Çakar, Emir Doğan, Mustafa Alkan
Department of Cardiology, Ada Medical Hospital, Sakarya, Turkey

Sildenafil was the first oral compound to be approved for the treatment of erectile dysfunction. It is a selective inhibitor of isoform 5 of phosphodiesterase, which is the enzyme responsible for the breakdown of 3’, 5’-cyclic guanosine mono-phosphate. Sildenafil-associated myocardial infarction (MI) is rarely seen in patients without previous history of coronary artery disease. A 43-year-old man presented with sudden onset of chest pain. It was determined that his chest pain started after sildenafil intake. Findings consistent with acute anterior MI were observed on electrocardiography. Coronary angiography showed total occlusion of left anterior descending artery with thrombosis. Coronary angioplasty and stenting was successfully performed.

Keywords: Erectile dysfunction/drug therapy, myocardial infarction, phosphodiesterase inhibitors/adverse effects, sildenafil

How to cite this article
Ersan Tatlı, Mehmet Akif Çakar, Emir Doğan, Mustafa Alkan. Does sildenafil contribute to acute coronary thrombosis?. Turk Kardiyol Dern Ars. 2012; 40(6): 536-539

Corresponding Author: Ersan Tatlı, Türkiye
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale